Doctor insights on:
Steroid Shot Atrophy
Atrophy usually refers to the skin-as you get older or if you have had alot of sun in the past-the dermis (that is the layer below the top layer which is called the epidermis) gets thinner and the skin looks more wrinked. Muscles and fat can also get thinner -this is another form of atrophy. Even the top layer gets thinner ...Read more
Maybe, I usually: Counsel my patients against steroid injections for sinusitis alone. When steroids are needed for sinusitis, topical steroids or shorter oral tapers are preferred. There are dose-dependent risks of steroid injections. With high/frequent doses, side effects include weight gain, puffiness of the face, acne, elevation of blood pressure, cataracts, thinning of the bones, and avascular necrosis. ...Read more
Not related: Look for other causes. An acetylated steroid should not cause bloating. ...Read more
Unrelated: The 2 things will not affect each other. ...Read more
I got a steroid shot yesterday for my allergy reaction. Why is it a steroid, will this need get me buff?
3 types of steroids: Dexamethasone and similar drugs are of the glucocorticoid type of steroid drugs, and has uses in a variety of disorders. It has anti-inflammatory effects and suppresses the immune system's activity (thus treats allergic reactions). Anabolic steroids (type of sex steroids) are abused by some people to increase muscle mass. The third type of steroid are the mineralcorticoids (affects salt balance). ...Read more
I got steroid shot in hip 2 weeks ago and hip feels no differant. How long does it take to know if shot worked?
By now: Get another if pcp agrees, but no more then three shots. ...Read more
Had a steroid shot in hip tuesday and it helped until today and its hurting like it did before shot, is this normal?
Quite common: If you did not get the shot under xray or ultrasound guidance, you likely just had an injection for hip bursitis, a very common condition. You get maybe 2/3 chance that the steroid injection will work. The fluid (steroid mixed with lidocaine) from the injection itself likely gave you the brief relief of couple of days. Changing to different steroid may work better. Consult doc again. Good luc. ...Read more
Why has my ganglin cyst gotten bigger sense I tried a steroid shot? What can I do for the pain? Would another shot help?
Common response: Steroid injections or needle aspirations of a ganglion are more often than not unsuccessful unless the needle is manipulated in such a fashion as to cause scaring of the ganglion neck. If injection caused an inflammatory response in the ganglion it would increase in size. I would recommend seeing a hand surgeon to discuss possible excision if the ganglion remains symptomatic. ...Read more
I'm Having a steroid shot and they give me anesthesia and then in 2 weeks having a colonoscopy where I'll have anesthesia. Is that safe?
Yes: It may not even be the same type of anesthesia. Often local numbing with an injection is all that is needed when local steroids are administered. With a colonoscopy, usually drugs are administered through a IV line resulting in what is called conscious sedation. A 2 week gap is reassuring. Even when surgeries have to be performed "back to back" in emergency situations, all can be done safely:) ...Read more
Sciatic pain in both sides for 7 days. We saw family Dr who administered a steroid shot+dose pk. Pain returned. Terrible night. Thoughts?
YES!: My thought is that you need to see your family doctor back. I assume you had a terrible night b/c you had terrible pain. The steroid shot & dose pack may have alleviated your symptoms but didn't get to the root of the matter. If your family doc is reluctant to investigate further, see a neurologist, orthopedist or neurosurgical spine specialist. I wish you the best. ...Read more
I had a steroid shot at about 10pm last night &it is now 10:30 am. I still have the rash though it seems a bit better. How long before gone completely?
Rash: Steroid shots will last in your body 2-3 days. It is re-assuring that you are improving 12 hours later. Monitor the rash and seek care if not improving with 1-2 days. ...Read more
Depends on location: Steroid injections in the hand and feet seem to be the most painful. Injections in the knees and shoulders are painful, but to a much lesser degree. Elbow injections are painful as well. ...Read more
It can: As it can cause your blood sugars to rise and this can cause you to urinate more frequently. It's more likely to happen on those who are diabetes and prolonged steroid use. It can also cause these symptoms if it leads to a complicating urinary tract infection. If you find this particularly bothersome, you should review this with your doctor. Best of luck. ...Read more
4-8 hours: 4-8 hours.Get a more detailed answer ›
Several things: Avoid steroids if possible. Talk to your diabetes doctor before getting steroids to develop a plan based on your usual treatment. If it's too late for those suggestions, be active - try to walk for 5-10 minutes every hour that you're awake. Cut back, or eliminate carbs from your diet until the sugars come down. Just drinking water can often keep sugars below 200-240. ...Read more
Quickly: Depends on the preparation used but usually effects are gone after a few days at most. ...Read more
Only from a quack: Please forgive my frankness. Unless you have a specific illness for which one of these injections is appropriate, you are doing yourself a disservice. If you feel ill or are depressed, get proper diagnosis and treatment. ...Read more
How long before I should see improvement in my son with croup after getting steroid shot? How long should croup last
4-8 hours: Generally steroids begin to show an effect after ~4 hours and are working well by 8 hours. If your child received Epinephrine to help him breathe, it may wear off 1-2 hours before the steroid starts to work. Dexamethasone (decadron) has been shown to be the best steroid for croup. Untreated croup tends to worsen for 3-5 days before it starts to improve (as do most viral infections). ...Read more
Unlikely: If this is your first shot its unlikely you are having withdrawl. Its more likely you are feeling the excitatory effects of the drug which too will fade. ...Read more
Anti-inflammatory;no: Presumably you're referring to a corticosteroid shot rather than an anabolic steroid such as testosterone. Various forms of Prednisone (steroid) can be given as pill or shot, even as cream, all acting as anti-inflammatory to cut down on swelling. However, it doesn't "kill the cause" which is most likely due to either a virus or bacteria. If the latter, need antibiotics. If former, just time. ...Read more